MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM REUSABLE DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM REUSABLE DRILL; BIT, DRILL
Catalog Number 3910-500-573
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the device broke during procedure.No pieces fell into the joint space.
 
Additional Manufacturer Narrative
The product was not returned for investigation therefore the reported failure mode was not confirmed.The failure mode will be monitored for future reoccurrence.Alleged failure: break.Probable root cause: design -drill design too weak -drill material too weak -manufacturing processes selected weaken drill material -drill extends too far beyond guide -bushing does not keep drill in orientation with guide (iconix without needles disposable drill only).Process: -drill manufactured out of specification.Application: -excessive force while drilling -selection of wrong drill -reuse of disposable drill -use of reusable drill past lifetime (after it has become dull) -starting and stopping drill -pulling drill out of bone without running drill -moving drill guide during drilling.The device manufacturer date is not known.
 
Event or Problem Description

Brand Name
ICONIX 2.3MM REUSABLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8606223
Report Number0002936485-2019-00202
Device Sequence Number1756674
Product Code HTW
UDI-Device Identifier07613252598718
UDI-Public07613252598718
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-500-573
Device Lot Number44385
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1